MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY SUPER SECUR-FIT PLUS SIZE 7-11MM DISTAL STEM DIA.; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY SUPER SECUR-FIT PLUS SIZE 7-11MM DISTAL STEM DIA.; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number J6054-0711
Medical Device Problem Codes Corroded (1131); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 04/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
At the primary "tha" on (b)(6) 2012, super secure fit plus and metal head v40 taper 36mm + 5 were used.Armd suspected, head and liner replacement operation performed on (b)(6) 2020.When the head was removed from the stem, darkening was observed on the stem trunnion and inside the head.From the surrounding soft tissue, there was something like a pseudotumor, which was removed as much as possible.After installing the new liner, the stem was difficult to remove, so we kept a new titanium sleeve on the trunnion and hammered the delta ceramic head.The sleeve and delta ceramic head were confirmed to be locked to the stem trunnion.Investigate what the darkening inside the removed head is, whether it is corrosion or metal wear.
 
Event or Problem Description
At the primary tha on (b)(6) 2012, super secure fit plus and metal head v40 taper 36mm + 5 were used.Armd suspected, head and liner replacement operation performed on (b)(6) 2020.When the head was removed from the stem, darkening was observed on the stem trunnion and inside the head.From the surrounding soft tissue, there was something like a pseudotumor, which was removed as much as possible.After installing the new liner, the stem was difficult to remove, so we kept a new titanium sleeve on the trunnion and hammered the delta ceramic head.The sleeve and delta ceramic head were confirmed to be locked to the stem trunnion.Investigate what the darkening inside the removed head is, whether it is corrosion or metal wear.
 
Additional Manufacturer Narrative
Updated the product information.Reported event: an event regarding altr involving a securfit stem was reported.The event was not confirmed.Method & results product evaluation and results: not performed as the device remains implanted; medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: re pi -which represents a patient whose stated date of implant is (b)(6) 2012 and explant (b)(6) 2020.Event description states: "primary tha securfit plus.36/% v40 metal head armd suspected head and liner replacement (b)(6) 2020 darkening observed on trunnion and inside head something like a pseudo tumor removed new titanium sleeve and ceramic head" no clinical or pmh, no patient demographics, no operative reports, no lab or surgical pathology reports, no examination of explanted components.Based upon the single, benign x-ray, no confirmation of the event description or creation of a medical report is possible; product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies; complaint history review: there have been no other similar events for the lot referenced.Conclusions: the securfit stem was mated with a v40 metal head which has been ex-planted.The damage of received metal head consistent with fretting and adhesive wear were observed on the inner taper of the head.The head and particulate were analyzed using energy dispersive spectroscopy.The sem analysis on the head taper was consistent with fretting and adhesive wear.Eds showed that the head alloy was consistent with the material callout on the drawing (an astm f1537 alloy).Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.A review of the provided medical records by a clinical consultant stated the following comment: no clinical or pmh, no patient demographics, no operative reports, no lab or surgical pathology reports, no examination of explanted components.Based upon the single, benign x-ray, no confirmation of the event description or creation of a medical report is possible.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.

Brand Name
PRIMARY SUPER SECUR-FIT PLUS SIZE 7-11MM DISTAL STEM DIA.
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10011969
Report Number0002249697-2020-00835
Device Sequence Number2952955
Product Code LPH
UDI-Device Identifier04546540003072
UDI-Public04546540003072
Combination Product (Y/N)N
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model NumberJ6054-0711
Device Catalogue NumberJ6054-0711
Device Lot Number38265801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;